Results 1 to 6 of 6

Thread: a plethora of conditions and medications

  1. #1

    Default a plethora of conditions and medications

    Over the last few years I've been diagnosed with a number of weird conditions, and have a few different medications that I take for them - just starting to wonder how they will affect things for me... will be making a GP appointment to sort it all out, too...

    first of all - chronic fatigue syndrome - seems to be pretty much controlled/cured now, generally I just take natural supplements for it (fish/flax seed oil and amino acids), so not too worried about things there.

    secondly - fatty liver - they don't seem too worried by this one, just have to watch that I don't eat too much of the wrong food

    serum-negative rheumatoid arthritis - doctor speak for we don't know what else to call it... at its worst would cause every single joint in my body to swell up and I would be in so much pain I couldn't move. Taking salazopyrin for this, which I am assured is perfectly safe in pregnancy. After 2 agonizing years we seem to finally have this under control, and have managed to reduce my dosage of naprosyn (slow-release NSAID) from 1000mg to 750mg with no pain at all. I've heard it said that NSAIDs make it difficult to fall pregnant, but haven't been able to confirm this at all

    tension headache - just recently got started on anti-depressents (prothiaden, very low dose) for this, the neurologist gave me absolutely no information at all on this, and made me feel like a great useless waste of space for being 30 and not having children. At my last appointment with him I was still on OCP, but ended up stopping accidentally after that visit, and shortly after we decided that it seemed like a good time to have kids... after 5 years, I'd finally reached a point where I had enough energy to get through the day, could walk and move freely and wasn't constantly going to bed with two mersyndol to sleep off the latest headache.



    Anyone else been ttc with any of these conditions/medications? Anyone able to shed any light on what's safe and what's not?

    Sadly, my GP is away until the 16th, and I don't feel terribly comfortable talking about all this with someone I've never seen before!

    BW.

  2. #2

    Join Date
    Nov 2005
    Location
    QLD
    Posts
    3,068

    Default

    Hi butterfly_warrior

    Salazopyrin is OK to take

    Naprosyn can have some effects on the foetus but none of these effects are perminant. Not sure about it making it difficult to fall pregnant but I will try to find out for you.

    Prothiaden can have some effects on the foetus but none of these effects are perminant.

    If you need any more information just let me know

  3. #3

    Default

    thanks heaps, alan!

    I was told once that NSAIDS suppress ovulation, and have been unable to confirm this... as it's now been nearly a month and a half since I stopped taking OCP, I'm wondering if that could be why there's no indication of anything happening, because of the naprosyn... will be looking at reducing that dose further when I see either my GP or my rheumatologist again (mid february).

    Any information you can find (and translate from med-speak for me) would be greatly appreciated - I've always kept on top of researching my medications and conditions and trying to keep track of what effects what (so that I can tell what's a side effect and what's something to worry about), but this is heading in a whole new direction!

    BW

  4. #4

    Join Date
    Nov 2005
    Location
    QLD
    Posts
    3,068

    Default

    You are correct NSAIDS can suppress ovulation, but this is reversable. Normally after stopping NSAIDS your ovulation returns to normal after 1 cycle. I have been looking at other forms of medication that you could take (COX 2) but they all seem to suppress ovulation. I think it is perhaps time to have a chat with your OB.

  5. #5

    Default

    Crud! but thanks again Alan...

    I just started to think today that reducing the naprosyn dose was a bad idea - it's cool and damp and my knees ache like anything! AF arrived this afternoon, so at least I feel that things are at least looking like working...

    back in the days of taking vioxx I noticed that I didn't get AF pain, but did have joint pains during AF... I suspect it's acting on the AF pain, and leaving the rest of the pain to make me miserable.

    I'm still debating what to do about the GP - I'm thinking that I'll make an appointment with one of the others to get another script, and then see my usual GP to look into the rest of the issues later.

    the stupid thing is that I've got a very old friend who is an OB registrar - I could always talk to her about all this... but she lives 200km away now and I'd much rather chat to her in person than in email about this!

    BW

  6. #6

    Join Date
    Jul 2004
    Location
    House of the crazy cat ladies...
    Posts
    3,793

    Default

    For anyone interested in replying to this thread please click HERE, as there have been two threads posted about the same topic, thus I am locking this one.
    Thanks.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •